Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 32, NWS Corpus Christi, TX

December 9, 200815 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 9, 2008, 4:05 PM CST for 15 counties in Texas. It took effect at Dec 9, 2008, 7:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 4:05 PM CST (22:05 UTC)
In effect from
Dec 9, 2008, 7:00 PM CST
Expired
Dec 10, 2008, 4:46 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 092205
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CST TUE DEC 9 2008

...A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS THIS EVENING...

.A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS EARLY THIS 
EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 TO 50 MPH WILL BE POSSIBLE OVER THE COASTAL PLAINS TONIGHT.
WITH LIGHT WINDS AND CLEAR SKIES EXPECTED WEDNESDAY NIGHT...FREEZING
TEMPERATURES ARE EXPECTED ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY
MORNING.


TXZ231>234-241>247-100615-
/O.NEW.KCRP.WI.Y.0032.081210T0100Z-081210T1200Z/
/O.NEW.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
405 PM CST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY THIS
EVENING. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 
TO 45 TO 50 MPH BEHIND THE COLD FRONT. AS THE HIGH PRESSURE
AREA SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES
ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND
AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ229-230-240-100615-
/O.NEW.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LA SALLE-MCMULLEN-DUVAL-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...FREER...
BENAVIDES...SAN DIEGO
405 PM CST TUE DEC 9 2008

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY THIS
EVENING. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH BEHIND THE COLD FRONT. AS THE HIGH PRESSURE AREA SETTLES
INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO
FALL INTO THE 20S ACROSS THE BRUSH COUNTRY EARLY THURSDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TMT
3 follow-up statements
000 
WWUS74 KCRP 100119 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CST TUE DEC 9 2008

...A VERY STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS THIS
EVENING...

.A VERY STRONG COLD FRONT MOVING THROUGH SOUTH TEXAS EARLY THIS
EVENING WILL PRODUCE NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 TO 50 MPH TONIGHT. WITH LIGHT WINDS AND CLEAR SKIES
EXPECTED WEDNESDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED
ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY MORNING.

TXZ229-230-240-100930-
/O.EXB.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/
/O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LA SALLE-MCMULLEN-DUVAL-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...FREER...
BENAVIDES...SAN DIEGO
719 PM CST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. THE COUNTIES INCLUDED ARE LA SALLE...DUVAL AND
MCMULLEN.

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS
EVENING WILL PRODUCE STRONG NORTH WINDS 25 TO 35 MPH WITH GUSTS TO
45 MPH. WINDS WILL DIMINISH AROUND MIDNIGHT TO 15 TO 25 MPH. AS
THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY
NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS
THE BRUSH COUNTRY EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ239-100500-
/O.EXB.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/
WEBB-
INCLUDING THE CITIES OF...LAREDO...RIO BRAVO
719 PM CST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR WEBB COUNTY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS
EVENING.

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS
EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
NEAR OR IN EXCESS OF 45 MPH. AS THE HIGH PRESSURE AREA SETTLES
INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO
FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH
TEXAS FOR EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ231>234-241>247-100930-
/O.CON.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/
/O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
719 PM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. COUNTIES INCLUDED IN THE WATCH AND ADVISORY
ARE LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...
NUECES...SAN PATRICIO...ARANSAS...REFUGIO AND CALHOUN.

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY THIS EVENING
WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS NEAR OR
IN EXCESS OF 45 MPH. AS THE HIGH PRESSURE AREA SETTLES INTO THE
REGION WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO
THE 20S ACROSS MOST OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR
EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GW/TMT
000 
WWUS74 KCRP 100502
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1102 PM CST TUE DEC 9 2008

...STRONG GUSTY WINDS CONTINUE OVER PORTIONS OF SOUTH TEXAS...

.A VERY STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS EARLY
TUESDAY EVENING WILL PRODUCE NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS 40 TO 45 MPH OVERNIGHT. WITH LIGHT WINDS AND CLEAR SKIES
EXPECTED WEDNESDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED
ACROSS MOST OF SOUTH TEXAS EARLY THURSDAY MORNING.

TXZ229-230-101100-
/O.EXP.KCRP.WI.Y.0032.000000T0000Z-081210T0500Z/
/O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LA SALLE-MCMULLEN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN
1102 PM CST TUE DEC 9 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 11 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM CST THIS EVENING FOR LA
SALLE AND MCMULLEN COUNTIES. A FREEZE WATCH REMAINS IN EFFECT FROM
LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

SUSTAINED NORTH TO NORTHWEST WINDS WILL REMAIN BELOW 30 MPH
OVERNIGHT...DECREASING TO 15 TO 25 MPH FOR THE OVERNIGHT HOURS.
THEREFORE THE WIND ADVISORY HAS EXPIRED. 

AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY
NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS THE
BRUSH COUNTRY EARLY THURSDAY MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ231>234-240-241-245>247-101100-
/O.EXT.KCRP.WI.Y.0032.000000T0000Z-081210T1000Z/
/O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
1102 PM CST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. THE WIND ADVISORY AND FREEZE WATCH ARE IN EFFECT
FOR THE COUNTIES OF LIVE OAK...BEE...GOLIAD...VICTORIA...DUVAL...JIM
WELLS...ARANSAS...REFUGIO AND CALHOUN.

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY
EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH
GUSTS BETWEEN 40 AND 45 MPH. WINDS WILL GRADUALLY DIMINISH
OVERNIGHT AND SHOULD BE BELOW 30 MPH BEFORE SUNRISE. 

AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY
NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST
OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ239-101000-
/O.EXT.KCRP.WI.Y.0032.000000T0000Z-081210T1000Z/
WEBB-
INCLUDING THE CITIES OF...LAREDO...RIO BRAVO
1102 PM CST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY
EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH
GUSTS NEAR OR IN EXCESS OF 40 MPH. WINDS WILL GRADUALLY DIMINISH 
OVERNIGHT AND SHOULD BE BELOW 30 MPH BEFORE SUNRISE.

AS THE HIGH PRESSURE AREA SETTLES INTO THE REGION WEDNESDAY
NIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 20S ACROSS MOST
OF THE INLAND AREAS ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TXZ242>244-101100-
/O.CON.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/
/O.CON.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1102 PM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. THE WIND ADVISORY AND FREEZE WATCH ARE FOR THE
FOLLOWING COUNTIES...NUECES...KLEBERG AND SAN PATRICIO. 

A STRONG COLD FRONT WHICH MOVED THROUGH SOUTH TEXAS TUESDAY
EVENING WILL PRODUCE NORTH WINDS BETWEEN 25 AND 35 MPH WITH
GUSTS NEAR OR IN EXCESS OF 40 MPH. AS THE HIGH PRESSURE AREA
SETTLES INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE
EXPECTED TO FALL INTO THE 20S ACROSS MOST OF THE INLAND AREAS
ACROSS SOUTH TEXAS FOR EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...OR GUSTS TO AROUND 40 MPH OR MORE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GW/TMT
000 
WWUS74 KCRP 101046
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CST WED DEC 10 2008

...THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO PUSH INTO SOUTH
TEXAS THROUGH THURSDAY. AS SKIES CLEAR AND WINDS LIGHTEN...
WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED FOR MOST OF SOUTH
TEXAS TONIGHT. THE MAIN EXCEPTION WILL BE COMMUNITIES NEAR THE
WATER. A HARD FREEZE IS EXPECTED FOR MANY INLAND LOCATIONS ACROSS
SOUTH TEXAS.

TXZ242>244-101900-
/O.CAN.KCRP.WI.Y.0032.000000T0000Z-081210T1200Z/
/O.UPG.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
/O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
446 AM CST WED DEC 10 2008

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST THURSDAY. 

CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES
TONIGHT FOR INLAND LOCATIONS AWAY FROM THE WATER. OVERNIGHT LOWS
WILL DROP INTO THE UPPER 20S TO LOWER 30S FOR INLAND LOCATION.
FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR AROUND 6 HOURS.

FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS.  AS A
RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE
ADVISED TO PROTECT TENDER VEGETATION.  PETS SHOULD BE KEPT INSIDE.
OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED.

$$

TXZ229>234-240-241-245>247-101900-
/O.UPG.KCRP.FZ.A.0003.081211T0600Z-081211T1300Z/
/O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...
SEADRIFT
446 AM CST WED DEC 10 2008

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST THURSDAY. 

CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES
TONIGHT. OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 20S ACROSS
INLAND COUNTIES AND UPPER 20S TO LOWER 30S ACROSS INLAND PORTIONS
OF ARANSAS...REFUGIO AND CALHOUN COUNTIES. FREEZING TEMPERATURES ARE
EXPECTED TO LAST FOR MORE THAN 6 HOURS ACROSS THE INLAND COUNTIES
AND AROUND 6 HOURS FOR INLAND PORTIONS OF ARANSAS...REFUGIO AND
CALHOUN COUNTIES.

FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS.  AS A
RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE
ADVISED TO PROTECT TENDER VEGETATION.  PETS SHOULD BE KEPT INSIDE.
OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED.

$$

TXZ239-101900-
/O.NEW.KCRP.FZ.W.0011.081211T0400Z-081211T1500Z/
WEBB-
INCLUDING THE CITIES OF...LAREDO...RIO BRAVO
446 AM CST WED DEC 10 2008

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST THURSDAY. 

CHILLY HIGH PRESSURE WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES
TONIGHT. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S.
FREEZING TEMPERATURES ARE EXPECTED TO LAST FOR AROUND 6 HOURS.

FREEZING TEMPERATURES CAN DAMAGE CERTAIN KINDS OF PLANTS.  AS A
RESULT...THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE
ADVISED TO PROTECT TENDER VEGETATION.  PETS SHOULD BE KEPT INSIDE.
OUTSIDE PIPES OR SPRINKLERS SHOULD BE ADEQUATELY INSULATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:27 PM CST, 38 minutes earlier.

Area forecast discussion, Dec 9, 3:27 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CST TUE DEC 9 2008

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...GFS/UKMET/ECMWF
HAVE A BETTER HANDLE ON THE PRECIPITATION SHIELD DEVELOPING OVER
EDWARDS PLATEAU IN ADVANCE OF THE STRONG MID/UPPER LEVEL SHORT
WAVE TROUGH TO THE WEST OF EL PASO. THE STRONG 120 KNOT 25H JET
IN THE BASE OF THE TROUGH OVER THE TEXAS BIG BEND WILL BE EXITING
INTO SOUTH-CENTRAL TEXAS OVERNIGHT WITH INCREASING OMEGA FIELDS
MOVING IN FROM THE WEST AS UPPER LEVEL DIVERGENCE INCREASES.
LIKELY TO CATEGORICAL POPS STILL LOOK APPROPRIATE FOR MAINLY
STRATIFORM PRECIPITATION OVERNIGHT ACROSS SOUTH TEXAS. WILL
CONTINUE TO MENTION THREAT FOR ISOLATED CONVECTION EMBEDDED
IN THE AREA OF LIGHT RAIN AS STEEP MID LEVEL LAPSE RATES MOVE
APPROACH THE REGION DUE TO VERY COLD TEMPERATURES (-24C AT 50H)
OVER COAHUILA. RAIN CHANCES WILL QUICKLY END FROM WEST TO EAST
IN THE EARLY MORNING HOURS AS THE UPPER TROUGH MOVES EAST.

THE COLD FRONT IS ADVANCING QUICKLY TO THE SOUTHEAST JUST TO
THE SOUTHEAST OF A LAGRANGE TO EAGLE PASS LINE AT 21Z WITH THE
STRONGER COOLING LAGGING BEHIND INTO THE HILL COUNTRY. EXPECT THE
COLD FRONT TO BE NEAR THE COAST IN THE 00Z-01Z TIME FRAME NOW.
WILL ISSUE A WIND ADVISORY FOR ALL BUT THE FOUR WESTERN BRUSH
COUNTRY COUNTIES FOR TONIGHT. GFS/NAM SHOW 925 MB WINDS 40-50
KNOTS OVER THE COASTAL PLAINS INTO THE COASTAL WATERS TONIGHT.

WITH CLEAR SKIES AND LIGHT WINDS EXPECTED WEDNESDAY NIGHT...ETA
MOS LIKELY TO BE MORE ON TARGET FOR MINIMUM TEMPERATURES. WILL
GO WITH MID 20S INLAND AREAS TO AROUND 30 FOR INLAND COASTAL
PLAINS WEDNESDAY NIGHT/EARLY THURSDAY MORNING. WILL ISSUE A
FREEZE WATCH FOR ALL BUT WEBB COUNTY FOR THIS PERIOD.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...THE LONG TERM FORECAST
BEGINS WITH A COLD START ACROSS SOUTH TEXAS THURSDAY MORNING...
FREEZING CONDITIONS ACROSS MUCH OF THE AREA WITH POSSIBLY A HARD
FREEZE IN SOME AREAS. SEE SHORT TERM DISCUSSION FOR MORE INFO. THERE
SHOULD BE A DECENT 30-40 DEG REBOUND TO AFTERNOON TEMPS ON THURSDAY
GIVEN THE DRY AIRMASS AND SUNNY SKIES. MOS GUIDANCE IS SUSPECT IN
WARMING THINGS UP TOO QUICKLY THURSDAY NIGHT AND FRIDAY...GIVEN
LIGHT WINDS THURSDAY NIGHT AND WINDS TURNING EAST OFF THE COOLER
SHELF WATERS ON FRIDAY. HAVE UNDERCUT THE GUIDANCE BY SEVERAL
DEGREES THESE PERIODS.

LOW LEVEL RETURN FLOW STRENGTHENS QUICKLY FRIDAY NIGHT AND SATURDAY
AS LOW PRESSURE DEEPENS OVER THE NORTHERN PLAINS. SHOULD SEE A
RETURN IN CLOUD COVER...ESPECIALLY ACROSS THE EAST...ALONG WITH
WINDS FOR SATURDAY AND ON INTO SUNDAY.

POSITIVELY TILTED TROUGH DEEPENS ACROSS THE WESTERN U.S. EARLY
NEXT WEEK...WITH A WEST AND SOUTHWEST FLOW ALOFT AHEAD OF IT ACROSS
TEXAS. ECMWF AND GFS DISAGREE EARLY WITH RESPECT TO NEXT FRONTAL
SYSTEM...WITH THE ECMWF SHOWING A SHALLOW FRONT STALLING OVER THE
AREA TUESDAY...AND THE GFS REMAINING WELL NORTH WITH THE FRONT.
GIVEN THE UPPER LEVEL TROUGH STILL BACK TO THE WEST...STRONG H85
SOUTHERLY FLOW AND SOUTHWEST/WEST FLOW ALOFT CHOSE NOT TO SHOW THE
FRONT INTO THE AREA ON DAY 7 AT THIS TIME.

&&

.MARINE...WITH STRONG COLD AIR ADVECTION BEHIND THE FRONT...GALE
CONDITIONS ARE STILL EXPECTED WITH SUSTAINED WINDS LIKELY NEAR 40
KNOTS AS NAM/GFS SHOW 925 MB WINDS AROUND 50/45 KNOTS AT 06Z
RESPECTIVELY. MOVED UP THE GALE WARNING TO 11 PM THIS EVENING AS
THE COLD FRONT IS EXPECTED TO ARRIVE A LITTLE EARLIER THAN
EXPECTED. ALSO EXTENDED THE SMALL CRAFT ADVISORY AFTER GALE
CONDITIONS ARE OVER FOR THE GULF WATERS INTO WEDNESDAY EVENING.

&&

.FIRE WEATHER...BREEZY NORTH TO NORTHWEST WINDS ALONG WITH MUCH
DRIER AIR WILL BE OVER SOUTH TEXAS ON WEDNESDAY BEHIND THE COLD
FRONT. BUT WITH COOLER TEMPERATURES AND MARGINAL 20 FOOT WIND
SPEEDS...DO NOT EXPECT RED FLAG CONDITIONS. BUT WILL ISSUE A FIRE
DANGER STATEMENT TO ADDRESS NEAR RED FLAG CONDITIONS AS RH LEVELS
WILL FALL TO AROUND 25 PERCENT OUT IN THE BRUSH COUNTRY AND 35-40
PERCENT ALONG THE COAST BY EARLY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    42  54  31  64  37  /  80  30  10   0   0
VICTORIA          38  49  27  63  33  /  60  40  10   0   0
LAREDO            43  59  34  70  43  /  80  20   0   0   0
ALICE             41  56  30  67  37  /  80  30  10   0   0
ROCKPORT          43  50  35  63  41  /  70  50  10   0   0
COTULLA           38  58  28  66  34  /  70  20   0   0   0
KINGSVILLE        42  55  31  66  35  /  80  30  10   0   0
NAVY CORPUS       45  53  39  63  44  /  70  40  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
     60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY
     TO PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     GALE WARNING FROM 11 PM THIS EVENING TO 10 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
     TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY FROM 5 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS
     BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

     GALE WARNING FROM 11 PM THIS EVENING TO 5 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

TMT/89...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Dec 9, 5:36 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CST TUE DEC 9 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST TODAY ACROSS THE
NEARSHORE AND OFFSHORE WATERS DUE PRIMARILY TO LARGE SEAS. A
STRONG COLD FRONT WILL THEN PUSH THROUGH THIS EVENING. THIS WILL
PRODUCE GALE WARNING CONDITIONS WITH NORTH WINDS BETWEEN 30 AND 35
KNOTS AND GUSTS UP TO 40 KNOTS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE BAYS IN
THE WAKE OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE CONDITIONS WILL GRADUALLY TRANSITION TO SMALL CRAFT ADVISORY
CONDITIONS ON WEDNESDAY ACROSS THE NEARSHORE AND OFFSHORE WATERS.

SMALL CRAFT ADVISORY CONDITIONS WILL END BY WEDNESDAY AFTERNOON
ACROSS THE BAYS.

A FREEZE IS LIKELY ACROSS MOST OF SOUTH TEXAS ON THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:46 AM CSTGale WarningCRP30 hr
Dec 9, 3:46 AM CSTSmall Craft AdvisoryCRP41 hr
Dec 9, 4:05 PM CSTFreeze WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.